Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2000, 4:26 PM CDT for Washington County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2000, 4:26 PM CDT (21:26 UTC)
- Expired
- Jul 13, 2000, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2299 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 132128 SVRTLH FLC133-132200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 426 PM CDT THU JUL 13 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN FLORIDA * UNTIL 500 PM CDT * AT 425 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTH OF POPLAR HEAD...OR ABOUT 10 MILES SOUTHWEST OF CHIPLEY... MOVING SOUTHEAST AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SMYRNA BY 430 PM CDT WAUSAU...BRADFORD BY 435 PM CDT GILBERTS MILL BY 440 PM CDT h THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3079 8564 3067 8579 3045 8557 3059 8540 MOLLERE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:40 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 13, 12:40 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 140 PM EDT THU JUL 13 2000 FORECAST CHALLENGE -- RAIN CHANCES. --CURRENTLY-- WATER VAPOR IMAGES CONTINUE TO SHOW UPPER SHORTWAVE TROUGH OVER CENTRAL MS/AL MOVING S TOWARD THE WRN CWA. VISIBLE IMAGES SHOW OUTFLOW BOUNDARY FROM W-CENTRAL AL CONVECTION SPREADING TOWARD OUR SE AL ZONES. MODIFIED 12Z VPS SOUNDING AND LATEST GOES-DERIVED SOUNDINGS SHOW CAPES AT OR ABOVE 5000 J/KG OVER OUR WRN ZONES. ATMOSPHERE STILL CONVECTIVELY MODIFIED OVER ERN ZONES...WHERE MOSTLY LIGHT RAIN AND SURFACE MESOHIGH PERSIST...BUT GOOD CONFLUENCE ASSOCIATED WITH OUTFLOW BOUNDARY WAS NOTED ROUGHLY ALONG AN ALBANY TO APALACHICOLA LINE. SEE SWOMCD #1357 FOR ADDITIONAL DETAILS. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MUCH OF OUR WRN ZONES. HAVE ALREADY MENTIONED POSSIBLE SVR IN MORNING ZONE UPDATES. --FORECAST-- ONGOING CONVECTION HAS DIMINISHED CONFIDENCE IN ACCURACY OF SHORT-RANGE MODEL PROGS. HOWEVER...SATELLITE TRENDS AGREE WITH UPPER PROGS ON MOVING SHORTWAVE TROUGH AXIS TO OUR COAST BY EARLY TONIGHT. EXPECT STRONG TO SEVERE CONVECTION TO PUSH OFFSHORE BEFORE MIDNIGHT. WILL THEREFORE KEEP FAIRLY HIGH POPS ENDING BEFORE MIDNIGHT. FRIDAY AND SATURDAY...UPPER FLOW TO BECOME MORE NLY AS A CLOSED UPPER LOW DEVELOPS OVER THE ERN USA. ETA/NGM PROG E-W MOIST FLUX CONVERGENCE AXIS ASSOCIATED WITH NEARLY STATIONARY FRONT TO REMAIN OVER NRN CWA. THIS BOUNDARY SHOULD FINALLY PUSH OFFSHORE BY EARLY SATURDAY MORNING. FORECAST SOUNDINGS AND TIME SECTIONS REVEAL A DRIER ATMOSPHERIC PROFILE AND DEEP NLY FLOW SPREADING OVER THE CWA FOR THE DAY SATURDAY. WILL THEREFORE KEEP CHANCE POPS MOST AREAS FRIDAY AND LOWER POPS SATURDAY. WILL NOT STRAY FAR FROM GUIDANCE FOR TEMPERATURES. COASTAL - WILL KEEP EXERCISE CAUTION GOING TONIGHT AT LEAST FOR OUTER WATERS AS PRESSURE GRADIENT AND WLY FLOW STAY STRONG IN ADVANCE OF UPPER TROUGH. FIRE WEATHER - NO HIGHLIGHTS EXPECTED. EXTENDED - (SUNDAY THROUGH TUESDAY) MEDIUM RANGE MODELS DIVERGE WITH THEIR SOLUTIONS. MRF PAINTS WETTEST PICTURE WITH A STACKED LOW OVER WRN CWA MON AND TUESDAY. CLIMO POPS THIS TIME OF YEAR IS AROUND 50 PERCENT. CURRENT EXTENDED MENTIONS SLIGHT CHANCE. WILL COMPROMISE WITH CHANCE POPS. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE CLIMO. FEEDBACK ALWAYS WELCOME. PRELIMINARY NUMBERS... TLH 074/094 073/095 5422 PFN 079/091 078/091 5422 DHN 074/096 073/095 4421 ABY 075/093 073/094 3311 VLD 074/093 073/093 4222 .TLH... AL...NONE. GA...NONE. FL...NONE. TJT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:28 AM CDT | Severe Thunderstorm Warning | TAE | Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.